MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. VIROTROL I, CLASS F; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS

BIO-RAD LABORATORIES, INC. VIROTROL I, CLASS F; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Model Number 00101F
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
At 23:55 on (b)(6) 2023, a traveling technician splashed virotrol i class f, lot 116820 on the right eye when the product tube was opened.The event occurred at (b)(6) general hospital in (b)(6) va, usa.The technician rinsed eyes with eye wash for 15 minutes.The technician has the product insert on hand.Bio-rad technical service provided the product safety data sheet and certificate of analysis for the virotrol i class f, lot 116820.On (b)(6) 2023, the technician notified bio-rad that baseline testing for infectious markers was performed at company's occupational health department.
 
Additional Manufacturer Narrative
The instruction for use (ifu) provided by bio-rad for testing virotrol i, class f indicated the product contains human source materials and should be considered potentially infectious and handled with the same precautions used with patient specimens in accordance with good laboratory practice.Each human serum or plasma donor unit used in the preparation of this product was tested as required by fda accepted methods.Tests results were non-reactive or negative for evidence of infection due to human immunodeficiency virus, (hiv), hepatitis b virus (hbv) and hepatitis c virus (hcv).Human source materials reactive for viral hepatitis markers and antibodies to retroviruses used to produce this product have been treated to inactivate infectious agents.However, no known test method can assure that products derived from human sources will not transmit infection.It is recommended that this product and all human specimens be handled in accordance with biosafety level 2 practices as described in the united states department of health and human services centers for disease control and prevention (cdc) and national institutes of health (nih), biosafety in microbiological and biomedical laboratories, or other equivalent guidelines.The company address information of the initial reporter was not provided to bio-rad.

Brand Name
VIROTROL I, CLASS F
Common Device Name
KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine 92618 2017
Manufacturer (Section G)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine CA 92618 2017
Manufacturer Contact
maria zeballos
9500 jeronimo road
irvine, CA 92618-2017
9495981200
MDR Report Key16958732
Report Number2016706-2023-00001
Device Sequence Number17449323
Product Code KSF
UDI-Device Identifier00847661005544
UDI-Public00847661005544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK930016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number00101F
Device Catalogue Number00100F
Device Lot Number116820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale